MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29988
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Chronic Obstructive Pulmonary Disease (COPD) (2237); Foreign Body In Patient (2687)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unspecified procedure, a flexor ansel guiding sheath separated at the hub and unraveled upon withdraw of the device from the groin.Reportedly, the sheath "failed at the connection with the check-flo valve" and "unwound the central core and shredded the outer coating".The patient was emergently transferred to a hospital for open surgical removal of the sheath.Additional information has been requested.
 
Additional Manufacturer Narrative
It is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30sep2022.The procedure involved an angiogram of the left leg with an intended intervention.Access was obtained in the right common femoral artery and the target site was the left popliteal artery.The anatomy was tortuous, calcified, and scarred.Resistance was encountered upon both insertion and removal of the sheath.During insertion, the sheath would not advance past the proximal left superficial femoral artery.The sheath would also not move during attempted removal.The dilator was in place at the time of the event, as well as an unspecified wire.Heparin was administered in the office angio suite.The patient was transferred to a hospital, where the device was removed during an open procedure with left retroperitoneal exposure.Blood products were administered in the hospital.The patient reportedly had "lung issues" after the open procedure, secondary to pre-existing chronic obstructive pulmonary disease (copd).
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: h6 (annex g) event summary as reported, during an angiogram of the left leg with an intended intervention, a flexor ansel guiding sheath separated at the hub and unraveled upon withdraw of the device from the groin.Access was obtained in the right common femoral artery and the target site was the left popliteal artery.The anatomy was tortuous, calcified, and scarred.Resistance was encountered upon both insertion and removal of the sheath.During insertion, the sheath would not advance past the proximal left superficial femoral artery.The sheath would also not move during attempted removal.The dilator was in place at the time of the event, as well as an unspecified wire.Heparin was administered in the office angio suite.The patient was transferred to a hospital, where the device was removed during an open procedure with left retroperitoneal exposure.Blood products were administered in the hospital.The patient reportedly had "lung issues" after the open procedure, secondary to pre-existing chronic obstructive pulmonary disease (copd).Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No additional complaints have been received for this product lot.One relevant non-conformance was noted on a subassembly lot; however, affected product was scrapped.Because affected product was scrapped, there are 100% inspections in place to capture the non-conformance, there is evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field, cook has concluded that there is no evidence that non-conforming product exists in-house or in the field.The device history record review provides objective evidence that the complaint device was manufactured to specification.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which warns, ¿if resistance is encountered during sheath advancement, assess cause of resistance, and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.Based on the information provided and results of the investigation, cook has concluded that a cause for this event could not be established.The risk analysis for this failure mode was reviewed and no additional escalation was required.There is currently a capa investigation open to investigate this product failure mode.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key15383637
Report Number1820334-2022-01469
Device Sequence Number5820752
Product Code DYB
UDI-Device Identifier00827002299887
UDI-Public(01)00827002299887(17)250616(10)14798600
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model NumberG29988
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL1-HC
Device Lot Number14798600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer09/30/2022
11/22/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/07/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown